advertisement

Depression

Question
Posted by: Peter | 2020/01/27

Q.

Reduced Serdep dosage

I reduced Serdep from 150 to 100. What side effects can I expect? My stool is loose, and I feel dizzy. I have been taking the lower dose for 7 days now. I also had chest pains 3 days ago, I changed from Cylift 20mg to Serdep after I saw my Dr in December. He gradually increased the dosage from 50 to 150. I am not convinced that 150 is the right dosage, because i had side effects like loose stools. very dry mouth, and feel I am not in the current. I then decided to reduce to 100mg wit Dr`s consent. Now I feel dizzy, still loose stools, and not feeling good in general. I ended up in the hospital on Friday with chest pain. not sure if this is as a result.

Expert's Reply

A.

Depression expert
- 2020/01/29

Hi Peter,
Serdep is a trade name for Sertraline, an SSRI type antidepressant.  Clearly the best thing to do in the situation you describe, is to consult your doctor for advice based on his detailed knowledge of you and your health and history.
You don't mention why you both agreed to change you from Cilift, a member of the same family of drugs. 
I'm pleased to hear that you consulted your own doctor about reducing the drug dose.  Though chest pain and other heart problems can occur with this and some related drugs,  such symptoms must be evaluated in the context of a detailed examnation and assessment.  I'm a bit worried that you "ended up in hospital" for such troubles, but you have said nothing here about what they found, what they said to you or advised.  They must have made a diagnosis identifying the likely cause of the heart symptoms you were experiencing, and must have made a plan of how to deal with that. I would not want to guess about this or to distract you from the advice they must have given you, based on an examination and tests. I would expect that your own doctor must have been informed about the hospital findings, and will have advised you accordingly.  It will surely be best to follow his advice.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.